Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 102, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2015, 2:10 AM CDT for 5 counties in Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 2:10 AM CDT (07:10 UTC)
- Expired
- Jun 20, 2015, 3:15 AM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Brown County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:16 AM CDT | TSTM WND GST 69 | Ainsworth, NE | |
| Jun 20, 3:00 AM CDT | TSTM WND GST 58 | Oneill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 28.3
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS53 KLBF 200710
SVRLBF
NEC015-017-089-103-149-200815-
/O.NEW.KLBF.SV.W.0102.150620T0710Z-150620T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
210 AM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 315 AM CDT
* AT 209 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SPRINGVIEW...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AINSWORTH...SPRINGVIEW...BASSETT...SPENCER...ONEILL...LONG PINE...
BURTON...MILLS...NEWPORT...STUART...NAPER...BUTTE...ANOKA...
BRISTOW...ATKINSON...GROSS...LYNCH...EMMET...MONOWI AND BOBCAT
STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 226 AND 309.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4295 9846 4288 9830 4244 9830 4247 10017
4300 10019 4301 9850
TIME...MOT...LOC 0710Z 272DEG 38KT 4286 9988
HAIL...<.75IN
WIND...60MPH
$$
POWER3 follow-up statements
205
WWUS53 KLBF 200740
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
140 AM MDT SAT JUN 20 2015
NEC015-017-089-103-149-200815-
/O.CON.KLBF.SV.W.0102.000000T0000Z-150620T0815Z/
BOYD NE-BROWN NE-HOLT NE-KEYA PAHA NE-ROCK NE-
240 AM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...KEYA PAHA...NORTHERN HOLT...NORTHEASTERN BROWN AND BOYD
COUNTIES UNTIL 315 AM CDT...
AT 239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF MILLS...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPENCER...ONEILL...MILLS...NEWPORT...STUART...NAPER...ATKINSON...
BUTTE...ANOKA...BRISTOW...GROSS...LYNCH...EMMET...MONOWI...
BROCKSBURG...MARIAVILLE...DUSTIN...HULL LAKE STATE WILDLIFE
MANAGEMENT AREA...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA AND
ANNCAR.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 237 AND 309.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4295 9846 4288 9830 4244 9830 4248 9997
4300 9996 4301 9850
TIME...MOT...LOC 0740Z 272DEG 38KT 4285 9945
HAIL...<.75IN
WIND...60MPH
$$
POWER536
WWUS53 KLBF 200753
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
153 AM MDT SAT JUN 20 2015
NEC015-017-089-103-149-200815-
/O.CON.KLBF.SV.W.0102.000000T0000Z-150620T0815Z/
BOYD NE-BROWN NE-HOLT NE-KEYA PAHA NE-ROCK NE-
253 AM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...KEYA PAHA...NORTHERN HOLT...NORTHEASTERN BROWN AND BOYD
COUNTIES UNTIL 315 AM CDT...
AT 251 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF MILLS...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPENCER...ONEILL...STUART...NAPER...ATKINSON...BUTTE...ANOKA...
BRISTOW...GROSS...LYNCH...EMMET...MONOWI...DUSTIN...HULL LAKE STATE
WILDLIFE MANAGEMENT AREA...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT
AREA...ANNCAR...SPENCER DAM...MIDWAY...SCOTTVILLE AND REDBIRD STATE
WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 237 AND 309.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4295 9846 4288 9830 4244 9830 4248 9997
4300 9996 4301 9850
TIME...MOT...LOC 0753Z 272DEG 38KT 4284 9926
HAIL...<.75IN
WIND...60MPH
$$
POWER881
WWUS53 KLBF 200809
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
209 AM MDT SAT JUN 20 2015
NEC015-017-089-103-149-200819-
/O.EXP.KLBF.SV.W.0102.000000T0000Z-150620T0815Z/
BOYD NE-BROWN NE-HOLT NE-KEYA PAHA NE-ROCK NE-
309 AM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK...KEYA PAHA...
NORTHERN HOLT...NORTHEASTERN BROWN AND BOYD COUNTIES WILL EXPIRE AT
215 AM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4295 9846 4288 9830 4244 9830 4248 9997
4300 9996 4301 9850
TIME...MOT...LOC 0809Z 272DEG 38KT 4283 9903
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:05 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 20, 12:05 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1205 AM CDT SAT JUN 20 2015 .SYNOPSIS... ISSUED AT 344 PM CDT FRI JUN 19 2015 THUNDERSTORM COMPLEX CONTINUES TO PUSH EAST ACROSS EASTERN S DAKOTA. MEANWHILE COLD FRONT DIVING SOUTH ACROSS THE NORTHERN ROCKIES. BROAD UPPER LEVEL RIDGE ACROSS THE SOUTHWEST INTO THE HIGH PLAINS. STRATUS LINGERING ACROSS THE CENTRAL PART OF THE CWA WITH TEMPS IN THE 70S. AS THE SUN SHINES ON THE EAST AND WEST SIDES OF THE STRATUS...TEMPS INTO THE 80S WITH PORTIONS OF SW NEB NEAR 90. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 344 PM CDT FRI JUN 19 2015 COLD FRONT WILL PUSH ACROSS THE AREA OVERNIGHT INTO EARLY TOMORROW. WARM TEMPS ALOFT WILL PROVIDE A STRONG CAP OVER MOST OF THE AREA. THE ONLY AREA EXPECTING A SLIGHT CHANCE IS NEAR THE NEB/S DAKOTA BORDER. MODELS ARE TRACKING A MCS ACROSS S DAKOTA...AND A FEW NEAR TERM MODELS BRING ACTIVITY SOUTH OF THE BORDER. CONFIDENCE IS MARGINAL ACTIVITY WILL DEVELOP/REMAIN SOUTH OF THE BORDER SO POPS ARE LOW. IF ANY STORMS DO DEVELOP...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PWATS GREATER THAN AN INCH AND LOCALLY UP TO 2 INCHES IN THE MODELS WHERE THERE IS ONGOING CONVECTION. BEHIND THE COLD FRONT WINDS BECOME NORTHWESTERLY THEN NORTHERLY AND WINDS INCREASE TO 20 TO 30 MPH. ANOTHER CONCERN IS THE BOUNDARY LEVEL MOISTURE. LOOKS LIKE THE MOISTURE WILL REMAIN TRAPPED EVEN WITH THE COLD FRONT PASSAGE SO STRATUS IS POSSIBLE. HOWEVER WITH THE STRONG WINDS AND SLIGHTLY DRIER AIR ADVECTING IN BEHIND THE FRONT...SHOULD BE ABLE TO MIX OUT THE STRATUS BEFORE NOON. THIS WILL ALLOW TEMPS TO JUMP INTO THE 80S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 344 PM CDT FRI JUN 19 2015 FOR SATURDAY NIGHT...THE 0-2KM THETA-E/WIND AND PRECIPITABLE WATER PROJECTION SHOWS THE LOW LEVEL JET ACROSS WESTERN NEBRASKA WITH THE STRONGEST MOISTURE FLUX CONVERGENCE OVER THE NORTHEAST NEBRASKA PANHANDLE AND THE NORTHWEST SANDHILLS. THAT IS LIKELY TO RESULT IN THE DEVELOPMENT OF A CONVECTIVE SYSTEM LATE SATURDAY NIGHT. CURRENT INDICATIONS ARE THAT THE STRONGEST DEVELOPMENT WILL BE ACROSS NORTHERN NEBRASKA. THE SURFACE FRONT THEN LIFTS INTO NEBRASKA FROM KANSAS INTO SOUTHERN NEBRASKA SUNDAY NIGHT AND EARLY MONDAY BUT THE MOST FAVORABLE MOISTURE WILL BE IN NORTHERN AND EASTERN NEBRASKA. AS THE FRONT OSCILLATES NORTH AND SOUTH...THERE ARE CHANCES OF THUNDERSTORMS EACH DAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1147 PM CDT FRI JUN 19 2015 EXPECT STRATUS TO DEVELOP OVERNIGHT BEHIND A COLD FRONT ACROSS NORTHWEST NEBRASKA. CONFIDENCE HIGHER AT KVTN AND HAVE INCLUDED MVFR CIGS NEAR OVC015 12Z-15Z. LESS OF A SIGNAL FOR POST FRONTAL DEVELOPMENT AT KLBF AND HAVE NO LONGER INCLUDED A MENTION. THUNDERSTORMS IN SOUTH DAKOTA ARE CURRENTLYL 80 MILES NORTHWEST OF KVTN...THEY SHOULD REMAIN AT LEAST 50 MILES FROM THE TERMINAL...BUT THERE COULD BE OUTFLOW WINDS PASSING THROUGH IN THE NEXT FEW HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...ROBERG
Hazardous weather outlook, Jun 19, 4:15 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM CDT FRI JUN 19 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-202115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 415 PM CDT FRI JUN 19 2015 /315 PM MDT FRI JUN 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. MINOR FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE AND PLATTE RIVERS...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY. THUNDERSTORMS ARE POSSIBLE NEAR THE SOUTH DAKOTA BORDER OVERNIGHT...HOWEVER THE CHANCE FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ALTHOUGH SMALL CHANCES FOR THUNDERSTORM DEVELOPMENT EXIST THROUGH THE NEXT FEW DAYS...THE BEST CHANCE FOR THUNDERSTORMS INTO THE WEEKEND IS EXPECTED TO BE SATURDAY NIGHT INTO SUNDAY WHEN A MORE SIGNIFICANT LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.